View Single Post
  #196  
Old 07-31-2014, 05:33 PM
Dangerosa is online now
Guest
 
Join Date: Feb 2000
Location: Twin Cities, Minnesota
Posts: 22,508
Quote:
Originally Posted by WhyNot View Post
What I was taught (in a 2011 Peds rotation of nursing, not medical school) is that it's not the fever that is dangerous, but the speed of the onset. That is, fever of 104 that comes on during the course of a day or two, not a big deal. Fever of 104, give 'em some Tylenol, temp goes to 99, don't give 'em Tylenol 6 hours later and fever of 104 shoots back up over an hour - seizure risk. So it's really important, if you do decide to give fever reducers, to keep giving them until the kid is feeling better.

Anyone know if this is the current thinking, or am I out of date?
Even then, the seizures themselves aren't a huge deal - as long as the kid doesn't hurt themselves during it. Scary as hell, but not a huge deal.

My son ended up in a seizure loop which could have been the sign of something more serious. In his case, the brain got in the habit during the fever. Valium broke the loop and that was the last seizure he had - fourteen years ago.